Alert archive / Kansas / Tornado Warnings in 1994
Tornado Warning 6, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jul 7, 1994, 9:56 PM CDT for Montgomery County, Kansas. It was in force for 20 min.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1994, 9:56 PM CDT (02:56 UTC)
- Expired
- Jul 7, 1994, 10:16 PM CDT
- In force
- 20 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 2.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2119 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 080257 TORICT KSC125-080345- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 956 PM CDT THU JUL 7 1994 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1045 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST KANSAS ...MONTGOMERY COUNTY AT 952 PM...TRAINED STORM SPOTTERS REPORTED A TORNADO 10 MILES WEST OF COFFEYVILLE. THE TORNADO WAS MOVING NORTHEAST AT 15 MPH AND WILL LIKELY HIT COFFEYVILLE AND DEARING BY 1015 PM. IF YOU LIVE IN COFFEYVILLE OR DEARING TAKE COVER AT ONCE IN A BASEMENT CLOSET OR INTERIOR HALLWAY IMMEDIATELY! THIS IS A VERY DANGEROUS STORM. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE... GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A STURDIER BUILDING OR GET INTO A DITCH OR CULVERT. ES @ &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jul 7, 3:36 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 3:36 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT THU JUL 7 1994 QUICK LOOK AT GRDD DATA SUGGESTS BEST CHC FOR PRECIP TO BE IN SE KS. UPR VORT MAX/COLD POOL BEGINNING TO TRIGGER CONVECTION IN SW NE...BUT SHUD BE DIURNAL FOR THE MOST PART. PRECIP SHUD BE HIT AND MISS IN CEN KS TONITE...AND END ERLY. SC KS NOT MUCH BETTER. HV DOUBTS ABT THREAT OF SVR IN SC KS DUE TO LOCATION IN POST FNTL AMS. SE KS AGAIN WL HV BEST CHCH...ESPECIALLY WITH BNDRY FM MORN TSTMS IN THE AREA. TEMPS...JUST WENT WITH OR CLOSE TO FWC NUMBERS. RSL 57/83 31 SLN 58/84 31 HUT 62/84 31 ICT 63/85 41 CNU 67/83 62 HEDGES
In the hours before
Local storm report, Jul 7, 7:16 PM CDT, 2 hours 40 minutes before
LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT THU JUL 7 1994
STORM REPORTS FOR THE DAY OF 7/7/94
ALL TIMES CDT
TIME COUNTY REPORT
-----------------------------------------------------------------------
0512 BARTON OVER 60 MPH WINDS AT GALATIA (FD)
0521 RUSSELL GUST TO 53 KTS AT RUSSELL AIRPORT REPORTED ON
OBSERVATION
0640 RENO 60 MPH WIND AT SYLVIA (EOC)
0645 SALINE GUST TO 60 KTS MEASURED AT SALINA AIRPORT
0710 RICE TREE LIMBS IN LYONS
0725 MCPHERSON 60 MPH WIND 6 W MCPHERSON (HAM)
0810 HARVEY 60 MPH WIND AAT HALSTEAD (EOC)
0825 SEDGWICK 60 MPH WIND AT VALLEY CENTER AND BENTLEY (HAM)
0827 MARION 60 MPH WIND AT MARION
0832 HARVEY 60 MPH WIND 4 W NEWTON (EOC)
0835 SEDGWICK 58 KT WIND MEASURED AT JABARRA AIRPORT IN NE ICT
0843 BUTLER 60 MPH WIND 4 N WHITEWATER
JUST NORTH AND EAST OF ANDOVER- 29 YR OLD FEMALE WAS HIT
IN THE HEAD WITH A FLYING 2X4. SHE IS HOSPITALIZED IN
CRITICAL CONDITION.
LOADED TRACTOR TRAILER BLOWN OVER ON KANSAS TURNPIKE AT
K254.(EOC)
0852 SEDGWICK 60 MPH WIND AT CESSNA- PAWNEE
0900 BULTER OIL HILL SCHOOL HAD NORTHWEST PART OF ROOF BLOWN
OFF(EOC)
0902 BUTLER 60 MPH WIND 4 N BENTON
0905 BUTLER TREES DOWN AND 60 MPH WIND AT COURTHOUSE IN
EL DORADO (EOC)
0955 GREENWOOD 60 TO 80 MPH WIND AT EUREKA (SHERIFF)
1044 WOODSON 60 MPH WIND AT YATES CENTER AIRPORT (EOC)
1128 ALLEN 60 MPH WINDS 1 S IOLA (EOC)
1128 ALLEN 60 MPH WINDS NR HUMBOLT (SHERIFF DEPPUTY)
1215 NEOSHO 60 MPH WIND WITH TREE DAMAGE IN ERIE (EOC)
1229 CRAWFORD 60 TO 80 MPH WIND WITH TREE LIMBZS DOWN (SPOTTER)
1 UPROOTED TREE AND ONE TREE BLOWN OVER
1307 CRAWFORD 60 MPH WIND IN ARMA (PD)
CLC/MS/GLocal storm report, Jul 7, 7:37 PM CDT, 2 hours 19 minutes before
LOCAL STORM REPORT...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
737 PM CDT THU JUL 7 1994
ADDITIONAL STORM REPORTS FOR THE DAY OF 7/7/94
ALL TIMES CDT
TIME COUNTY REPORT
-----------------------------------------------------------------------
0825 SEDGWICK 63 MPH GUSTS AT HEIGHTS HIGH SCHOOL NORTH WICHITA
(NEWSCHANNEL 3 WEATHER LAB)
0846 BUTLER 63 MPH GUSTS AT ANDOVER MIDDLE SCHOOL (NEWSCHANNEL 3
WEATHER LAB)
ESLocal storm report, Jul 7, 7:41 PM CDT, 2 hours 15 minutes before
LOCAL STORM REPORT...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
737 PM CDT THU JUL 7 1994
ADDITIONAL STORM REPORTS FOR THE DAY OF 7/7/94
ALL TIMES CDT
TIME COUNTY REPORT
-----------------------------------------------------------------------
0825 SEDGWICK 63 MPH GUSTS AT HEIGHTS HIGH SCHOOL NORTH WICHITA
(NEWSCHANNEL 3 WEATHER LAB)
0846 BUTLER 63 MPH GUSTS AT ANDOVER MIDDLE SCHOOL (NEWSCHANNEL 3
WEATHER LAB)
ESSpecial weather statement, Jul 7, 9:21 PM CDT, 35 minutes before
KSC011-019-021-037-099-125-133-080430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 921 PM CDT THU JUL 7 1994 AT 920 PM...THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MILES AN HOUR...AND PEA SIZE HAIL EXTENDED ACROSS SOUTHEAST KANSAS...MAINLY EAST OF A LINE FROM INDEPENDENCE TO 20 MILES WEST OF CHANUTE. THESE STORMS WERE DEVELOPING RAPIDLY ACROSS THE MOUND VALLEY AREA AS WELL AS THROUGH BIG HILL LAKE AND PARSONS. LOOK FOR THUNDERSTORMS TO CONTINUE ACROSS SOUTHEAST KANSAS UP UNTIL MIDNIGHT MAINLY SOUTHEAST OF A COFFEYVILLE TO FORT SCOTT LINE. ALONG THIS LINE OF THUNDERSTORMS BACK TO THE SOUTHWEST...AT 910 PM A TORNADO WAS REPORTED 40 MILES SOUTHWEST OF COFFEYVILLE IN OSAGE COUNTY OKLAHOMA. J.CHRISTENSON &
Special weather statement, Jul 7, 9:21 PM CDT, 35 minutes before
KSC011-019-021-037-099-125-133-080430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 921 PM CDT THU JUL 7 1994 AT 920 PM...THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MILES AN HOUR...AND PEA SIZE HAIL EXTENDED ACROSS SOUTHEAST KANSAS...MAINLY EAST OF A LINE FROM INDEPENDENCE TO 20 MILES WEST OF CHANUTE. THESE STORMS WERE DEVELOPING RAPIDLY ACROSS THE MOUND VALLEY AREA AS WELL AS THROUGH BIG HILL LAKE AND PARSONS. LOOK FOR THUNDERSTORMS TO CONTINUE ACROSS SOUTHEAST KANSAS UP UNTIL MIDNIGHT MAINLY SOUTHEAST OF A COFFEYVILLE TO FORT SCOTT LINE. ALONG THIS LINE OF THUNDERSTORMS BACK TO THE SOUTHWEST...AT 910 PM A TORNADO WAS REPORTED 40 MILES SOUTHWEST OF COFFEYVILLE IN OSAGE COUNTY OKLAHOMA. J.CHRISTENSON &
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 48 min |
| Jul 8, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Crawford | 34 min |
Nearby
Tornado Warnings in Kansas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.